MAUDE Adverse Event Report: Ethicon Inc. ETHILON; suture, nonabsorbable, synthetic, polyamide

Ethicon Inc. ETHILON; suture, nonabsorbable, synthetic, polyamide
Catalog Number W2913
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.The suture thread repeatedly broke during suturing under normal use conditions.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: was there any reported patient or user harm? no.Was there a significant delay? no.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The following quantities of product involved were reported: 12 for product code w2913 and lot 10b122.12 for product code w9780 and lot 1079ua.2 for product code w9780 and lot 102ssa.Please confirm if the 26 sutures broke during the procedure? when did the alleged deficiency occur (removal from package/during handling prior to use on patient/ during passage through tissue/during tying/post-op)? if different, please explain.Device history review.A manufacturing record evaluation was performed for the finished device 10b122 / w2913 batch number, and no non-conformances were identified.Expiration date: aug/31/2030 date of mfg.: sep/17/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ETHILON
Common Device Name
suture, nonabsorbable, synthetic, polyamide
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-Juarez
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50818458
Report Number2210968-2026-09412
Device Sequence Number10697125
Product Code GAL
UDI-Device Identifier10705031126237
UDI-Public(01)10705031126237(17)300831(10)10B122
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberW2913
Device Lot Number10B122
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown